After 2 and a half years on tamoxifen (following DCIS treatment consisting of lumpechtomy and radiation) I experienced breakthrough bleeding.I underwent an endometrial biopsy which yielded a normal result.I am reluctant to restart the tamoxifen .A repeat of the bleeding will necessitate a D & C.How should I proceed?I am 58 years old and regularly undergo mammograms and annually have an MRI.
This is really a common complication of tamoxifen, but what we are worried about is the very small but significant number of patients who may have an increased risk of developing endometrial cancer from tamoxifen use.
I surmise that you are already in menopause, and data shows that you can derive benefit from switching to a different class of drugs known as the aromatase inhibitors, specifically Exemestane or Aromasin. This drug does not increase the risk for endometrial cancer, and also has less effect on the cardiovascular system.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.